Alert archive / New York / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 17, 2010, 7:20 PM EDT for Fulton County, Herkimer County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2010, 7:20 PM EDT (23:20 UTC)
- Expired
- Jul 17, 2010, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 91 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 10:06 PM EDT | FLASH FLOOD | Oppenheim, NY | A BEAVER DAM BROKE IN THE TOWN OF OPPENHEIM FLOODING PORTIONS OF STATE ROUTE 29. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 166 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WGUS51 KALY 172320
FFWALY
NYC035-043-180215-
/O.NEW.KALY.FF.W.0008.100717T2320Z-100718T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITY OF LITTLE FALLS...
* UNTIL 1015 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRATFORD...POLAND...NEWPORT AND COLD BROOK
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES ONE TO THREE INCHES
OF RAINFALL HAS OCCURRED OVER THE WARNED AREA. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA AS
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME AREA.
FLASH FLOODING MAY OCCUR ON THE WEST CANADA CREEK...SHED
BROOK....BEAVER CREEK...AND MALTANNER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4323 7508 4325 7514 4330 7513 4326 7464
4325 7460 4301 7465 4304 7474 4302 7475
4306 7521
$$
TAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:54 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 17, 3:54 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 354 PM EDT SAT JUL 17 2010 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE ACROSS OUR REGION THROUGH THIS EVENING RESULTING IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY...BRINGING SLIGHTLY LESS HUMID WEATHER. A LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GREAT LAKES SUNDAY NIGHT AND THE SAINT LAWRENCE VALLEY ON MONDAY DRAGGING ANOTHER WEAK FRONT THROUGH OUR REGION LATE MONDAY OR MONDAY EVENING RESULTING IN MORE SCATTERED SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... UPPER VORTEX IN CANADA IS SLOWLY PUSHING EAST...AND AS THE MEAN UPPER TROUGH AXIS SLOWLY HEADS EAST...ANOTHER SPOKE OF UPPER ENERGY AND A WEAK SURFACE COLD FRONT WILL TRACK THROUGH THE REGION THIS EVENING AND TONIGHT. AREAS FROM EASTERN NY THROUGH NEW ENGLAND WERE CAPPED THIS MORNING...BUT AREAS TO THE WEST AND NORTH WERE UNSTABLE...AND CONVECTION HAS ALREADY DEVELOPED IN CENTRAL AND WESTERN NY...EXTENDING INTO THE GREAT LAKES. SOME ISOLATED ACTIVITY INTO SOUTHERN VT...TOO. THE LOW LEVEL FORCING IS RELATIVELY WEAK IN TERMS OF BOUNDARY LAYER JET CONVERGENCE...BUT BROAD RELATIVELY STRONG BOUNDARY LAYER WESTERLY FLOW DOES EXIST OVER THE REGION. A GRADUALLY TIGHTENING BOUNDARY LAYER THERMAL GRADIENT...AND THETA E GRADIENT SUGGESTS ENOUGH FRONTOGENESIS AND MOISTURE CONVERGENCE TO INITIATE AND SUSTAIN SCATTERED THUNDERSTORMS. WITH THE INSTABILITY PRESENT...SOME STORMS IN CENTRAL AND WESTERN NY HAVE SHOWN CHARACTERISTICS OF MARGINALLY SEVERE WIND AND HAIL. SOME WIDELY SCATTERED STORMS WILL CONTINUE TO HOVER AROUND SEVERE LIMITS PERIODICALLY INTO THIS EVENING...BUT WHETHER THE SEVERE POTENTIAL WILL EXTEND INTO EASTERN NY AND WESTERN NEW ENGLAND IS TO BE SEEN. VILS IN THE MID TO UPPER 50S WILL BE A STARTING POINT TO EVALUATE FOR SEVERE HAIL. ACKNOWLEDGING SCATTERED THUNDERSTORMS THIS EVENING MOST AREAS...THEN TRENDING TO THE MID HUDSON VALLEY...BERKSHIRES AND NW CT LATER TONIGHT. LOWS MOST AREAS IN THE 60S TO NEAR 70. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... ONCE THE WEAK REINFORCING COLD FRONT EXITS LATE TONIGHT AND EARLY TOMORROW...A SUNNY AND DRY DAY SHOULD BE THE RULE TOMORROW...AS WEAK HIGH PRESSURE BUILDS IN. WITH SLIGHTLY COOLER BOUNDARY LAYER TEMPERATURES IN PLACE...HIGHS MOSTLY IN THE 80S...SOME UPPER 70S IN HIGHER TERRAIN. AFTER TOMORROW...AND CONTINUING THROUGH TUESDAY...TIMING THE SUCCESSION OF UPPER IMPULSES AND RESULTING CONVECTIVE COMPLEXES IS DIFFICULT AT BEST. GUIDANCE GIVES US CLUES...BUT ZONAL UPPER FLOW...CONVECTIVE NATURE TO SYSTEMS...AND PROXIMITY OF LOW LEVEL THERMAL AND THETA E BOUNDARIES AROUND OUR REGION THROUGH THE PERIOD SUGGESTS GUIDANCE WILL BE CHANGING FROM RUN TO RUN UNTIL WITHIN 24 HOURS PRIOR TO PRECIPITATION ONSETS. THE NEXT DEFINITIVE SYSTEM SEEN IN CURRENT DATA IS IN THE NORTHERN PLAINS...APPROACHING THE WESTERN GREAT LAKES...AND IS TIMED TO AFFECT OUR REGION EARLY MONDAY IN NORTHERN AREAS...AND MONDAY AFTERNOON/EVENING IN CENTRAL AND SOUTHERN AREAS. QUITE A DIFFERENCE IN GUIDANCE SOURCES AS TO THE TIMING AND EXTENT OF CLOUD COVER AND CONVECTION...SO SORTING OUT THE POTENTIAL SENSIBLE WEATHER IN TERMS OF HIGH TEMPERATURES AND TIMING RAIN CHANCES QUITE CHALLENGING. AFTER LOW TEMPERATURES IN THE 60S EARLY MONDAY MORNING...WILL GO WITH LATE NIGHT AND MORNING SCATTERED CONVECTION IN NORTHERN AREAS. ALSO SUGGESTING CLOUDS AND NEW CONVECTION WILL BUILD INTO CENTRAL AND SOUTHERN AREAS THROUGH THE AFTERNOON. CONVECTIVE NATURE TO SYSTEM SUGGESTS IT SHOULD NOT BE A CLOUDY OR MOSTLY CLOUDY DAY IN CENTRAL AND SOUTHERN AREAS. SO SIDING WITH WARMER GUIDANCE MONDAY...BUT AGAIN...CHARACTER OF THE MONDAY SYSTEM WILL NOT BE KNOWN UNTIL TOMORROW OR TOMORROW NIGHT. WE MAY END UP CLOUDIER...COOLER AND WETTER MONDAY...BUT WESTERLY BOUNDARY LAYER FLOW SUGGESTS LESS CLOUD COVER AND MORE SCATTERED SHOWER/STORM ACTIVITY. STAY TUNED. SO...FOR NOW...SUGGESTING HIGHS IN THE 80S TO AROUND 90 CENTRAL AND SOUTHERN AREAS...AROUND 80 TO LOWER/MID 80S NORTHERN AREAS. ONCE THE MONDAY SYSTEM EXITS...AGAIN...A DRY PERIOD WITH A SLIGHT COOLDOWN. LOWS MONDAY NIGHT IN THE 60S. GUIDANCE TRYING TO RESOLVE ANOTHER QUICK MOVING SYSTEM LATE TUESDAY AFTERNOON AND EVENING. THIS PIECE OF UPPER LEVEL ENERGY IS NOT VERY APPARENT IN THE DATA AT THIS TIME...BUT GUIDANCE SOURCES SUGGEST IT ORIGINATES FROM THE MIDWEST AS A SYSTEM THAT EXITS THE ROCKIES AND CENTRAL PLAINS. EVEN WITH GUIDANCE IN RELATIVE AGREEMENT FOR THIS TUESDAY AFTERNOON SYSTEM...LOTS OF TIME TO WATCH THE REAL DEVELOPMENT BEFORE GETTING TO SPECIFIC WITH TIMING...TRACK AND CHARACTER OF THIS POTENTIAL SYSTEM. WILL GO WITH DRY TUESDAY MORNING...THEN PARTLY CLOUDY TUESDAY AFTERNOON WITH GENERAL SCATTERED THUNDERSTORMS. HIGHS IN THE 80S...A FEW 70S IN HIGHER TERRAIN. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... GENERALLY UNSETTLED BUT SUMMERLIKE TUESDAY NIGHT THROUGH EARLY FRIDAY NIGHT AS A SUCCESSION OF SHORT WAVE TROFS AND FRONTAL BOUNDARIES MOVE THROUGH DURING THIS PERIOD. THE INITIAL SHORT WAVE TROF MOVES THROUGH TUESDAY NIGHT WITH THE GFS/NAM GENERALLY IN AGREEMENT WITH THE TIMING...BUT THEY DIFFER AS TO THE PLACEMENT OF ANY HEAVY RAINFALL. ANOTHER TROF MOVES THROUGH LATE WEDNESDAY NIGHT AND EARLY THURSDAY...FOLLOWED BY A WARM FRONTAL BOUNDARY THURSDAY NIGHT...AND A COLD FRONT FRIDAY AFTERNOON AND EVENING. TIMING OF THESE FEATURES WILL LIKELY CHANGE IN FUTURE MODEL RUNS... AS THEY HAVE VARIED IN PREVIOUS RUNS...SO HAVE FORECAST NO HIGHER THAN 40 PERCENT POPS IN ANY GIVEN TIME PERIOD...BUT HAVE KEPT AT LEAST A 20 PERCENT POPS OR HIGHER TUESDAY NIGHT THROUGH FRIDAY EVENING. AFTER THE COLD FRONT PASSES THE ENTIRE REGION LATER FRIDAY NIGHT... DRIER AND PCPN FREE WEATHER EXEPECTED FOR SATURDAY. WARM AND FAIRLY HUMID MOST OF THE PERIOD. HIGHS WEDNESDAY WILL START OUT IN THE MID 70S TO TO MID 80S...THEN WARM TO MAINLY IN THE 80S BY FRIDAY. LOWS TUESDAY AND WEDNESDAY NIGHTS WILL BE IN THE MID 50S TO MID 60S...AND UPPER 50S AND 60S THURSDAY NIGHT AND FRIDAY NIGHT. ON SATURDAY HIGHS WILL BE IN THE UPPER 70S AND 80S. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON AND EARLY EVENING HOURS. JUST FEW-SCT CU EXPECTED WITH ISOLD TO WIDELY SCT -SHRA POSSIBLE IN THE LATE AFTERNOON INTO EVENING AS A WEAK COLD FRONT APPROACHES FROM THE GREAT LAKES REGION. CURRENTLY...FRONT PRODUCING SCT -SHRA IN CANADA NEAR THE WESTERN AND NORTHERN NY BORDER. HAVE INCLUDED VCSH AND CB AT KALB...AS LAPS DATA SHOWING MOST INSTABILITY IN THAT AREA...AT 21Z. OTHERWISE...VCSH EXPECTED TO AFFECT ALL TERMINALS THIS EVENING. AFTER MIDNIGHT...PRECIP WILL DECREASE WITH DECREASING CLOUD COVER. THIS MAY TRIGGER MVFR BR/FG AT KGFL AS WINDS SUBSIDE TO LIGHT CONDITIONS. VSBYS WILL RECOVER BY LATE SUNDAY MORNING WITH VFR CONDITIONS PREVAILING THROUGHOUT THE REST OF SUNDAY. WIND SPEEDS HAVE INCREASED TO 10-15 KTS THIS AFTERNOON WITH GUSTS AROUND 20-25 KTS POSSIBLE. AFTER SUNSET...WINDS WILL SUBSIDE TO LESS THAN 5 KTS. SUNDAY MORNING...WIND SPEEDS WILL INCREASE 7-12 KTS OUT OF THE SW TO W. OUTLOOK... SUN...VFR...NO SIG WX. SUN NIGHT-MON...VFR...CHC OF SHRA/TSRA AND MVFR. TUE...VFR...CHC -TSRA AND MVFR. WED-THU...VFR...NO SIG WX. && .FIRE WEATHER... A WEAK COLD FRONT WILL MOVE ACROSS OUR REGION THROUGH THIS EVENING RESULTING IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY...BRINGING SLIGHTLY LESS HUMID WEATHER. A LOW PRESSURE SYSTEM WILL MOVE INTO THE EASTERN GREAT LAKES SUNDAY NIGHT AND THE SAINT LAWRENCE VALLEY ON MONDAY DRAGGING ANOTHER WEAK FRONT THROUGH OUR REGION LATE MONDAY OR MONDAY EVENING RESULTING IN MORE SCATTERED SHOWERS AND THUNDERSTORMS. RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 100 PERCENT TONIGHT AND SUNDAY NIGHT. RELATIVE HUMIDITY VALUES WILL DROP TO 35 TO 50 PERCENT ON SUNDAY AND 40 TO 55 PERCENT MONDAY. WINDS WILL BE WEST AT 10 TO 15 MPH TONIGHT...DIMINISHING TO AROUND 5 MPH AFTER MIDNIGHT...AND WEST AT 10 TO 15 MPH ON SUNDAY. WINDS WILL BE WEST TO SOUTHWEST AT 10 TO 15 MPH MONDAY. && .HYDROLOGY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A WEAK COLD FRONT MOVES THROUGH. ANY STORMS WITH DOWNPOURS ARE EXPECTED TO BE FAST MOVING...SO NO FLOODING IS ANTICIPATED. DRY WEATHER SHOULD RETURN FOR SUNDAY...BEFORE THE NEXT SYSTEM APPROACHES FOR LATE SUNDAY NIGHT INTO MONDAY WITH MORE SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE RAINFALL OF 1-2 INCHES IN A SHORT AMOUNT OF TIME...HOWEVER THESE HEAVIER AMOUNTS SHOULD BE ISOLATED. SOME PONDING OF WATER IN URBAN AND POOR DRAINAGE LOCATIONS WILL BE POSSIBLE. ANOTHER BRIEF DRY PERIOD IS EXPECTED FROM LATE MONDAY INTO TUESDAY...HOWEVER BY TUESDAY AFTERNOON THERE WILL BE THE CHANCE FOR ADDITIONAL SHOWERS AND STORMS. THIS ACTIVE PATTERN WILL LIKELY RESULT IN SEVERAL ROUND OF CONVECTION FROM THE MIDDLE TO LATTER PART OF NEXT WEEK. SHOULD REPEATED AREAS RECEIVE HEAVY RAINFALL...SOME FLOODING WILL BE POSSIBLE BUT IS TOO EARLY TO DETERMINE AT THIS TIME. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...GJM AVIATION...KGM FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 17, 4:26 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 426 PM EDT SAT JUL 17 2010 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 181100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 426 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN VERMONT...THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...CAPITAL DISTRICT...PARTS OF THE NORTHEASTERN CATSKILLS AND TACONICS. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TONIGHT...WITH SOME ISOLATED THUNDERSTORMS POSSIBLE REACHING SEVERE LIMITS THIS EVENING...WITH QUARTER SIZED HAIL OR LARGER...AND DAMAGING WINDS. THUNDERSTORMS WILL MOVE EAST AT AROUND 30 MPH...AND CAN PRODUCE FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT INTO MONDAY WHICH MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-NYZ063>066-181100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 426 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...PARTS OF THE NORTHEASTERN CATSKILLS AND MID HUDSON VALLEY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT...THAT WILL MOVE EAST AT AROUND 30 MPH. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...THEY MAY PRODUCE BRIEF HEAVY DOWNPOURS AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT INTO MONDAY WHICH MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 17, 6:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
633 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG LAKEVILLE 41.96N 73.44W
07/17/2010 LITCHFIELD CT TRAINED SPOTTER
ROOF BLOWN OFF A HOUSE ON WASHNEE RD.
&&
TWASULALocal storm report, Jul 17, 6:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG LAKEVILLE 41.96N 73.44W
07/17/2010 LITCHFIELD CT TRAINED SPOTTER
NUMEROUS TREES DOWN ON RTE 44.
&&
TWASULALocal storm report, Jul 17, 6:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
650 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG SALISBURY 41.98N 73.42W
07/17/2010 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN ALONG ROUTES 41 AND 44
&&
TWASULASpecial weather statement, Jul 17, 7:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 700 PM EDT SAT JUL 17 2010 CTZ001-172330- NORTHERN LITCHFIELD CT- 700 PM EDT SAT JUL 17 2010 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR NORFOLK...OR ABOUT 8 MILES NORTHWEST OF TORRINGTON...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... WINSTED AND TORRINGTON BY 705 PM EDT NEW HARTFORD BY 720 PM EDT NAS
Local storm report, Jul 17, 7:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
708 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG FAIRFIELD 43.14N 74.91W
07/17/2010 HERKIMER NY TRAINED SPOTTER
TREE DOWN ON CASTLE RD.
&&
TWASULALocal storm report, Jul 17, 7:10 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EDT SAT JUL 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
07/17/2010 HERKIMER NY TRAINED SPOTTER
TREE DOWN BLOCKING PORTION OF ROUTE 29.
&&
TWASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 58 min |
| Jul 17, 5:55 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 65 min |
| Jul 17, 6:36 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 54 min |
| Jul 17, 7:04 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Jul 17, 7:31 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 59 min |
Nearby
Flash Flood Warnings in New York, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.